View Full Version : Elmiron & Burned Hair?
05-12-2004, 10:19 AM
I had to stop taking Elmiron because my hair was falling out and I was getting bald spots. What is left of my hair is "frizzy, burned, thin, dull" also my head is very tender. I used to have good hair...thick, shiny. My stylist noticed it and asked me if I were taking medication because the texture became totally different within a month! I'm going to have to cut it off and I'm upset. :(
How long does it take for Elmiron to get out of your system?
Has anyone ever heard of this?
05-12-2004, 02:18 PM
Hi. I wanted to let you know that it takes awhile to get your hair back to normal...if ever. I don't know if you are color treating your hair or not but this definitely makes things worse. It has been 2 years since my hair is finally getting stabilized but, what I did was finda stylist/colorist who uses these new color glazes...Wella is the company...they are pretty non toxic and you don't even smell any chemicals while they are applying them...It has done wonders. Also, I have been using Loreal shampoo that she sold me...not expensive. These two things and TIME...but my hair is finally so much better. hope this helps,
05-12-2004, 02:22 PM
I appreciate your reply. Thank you. :kiss:
05-12-2004, 03:32 PM
You would be beautiful bald like Sinead O'Connor, but you of course would have better manners!!
I hope all turns out well with your lovely set of locks, for you my friend, I would do just about anything!!
Much love and a big hug!
05-13-2004, 12:22 PM
I am so sorry about your hair. I am on elmiron right now and that is one of the things I fear. May I ask how long you were on the medicine before you noticed any hair loss or damage? Just wondering because I have only been taking it for a month. My hair is normally very thick, but I also have it colored/highlighted, but after reading the posts, I wonder if I should keep doing that. Thanks-sending you prayers on quick regrowth of healthy locks!
05-14-2004, 06:00 AM
Hair STARTED falling out during my 1st month on Elmiron then it STOPPED falling out and began growing back. I continued to take Elmiron because it seemed to help my bladder, and I thought it was through falling out. Then between 3rd and 4th month on Elmiron it started falling out again...this time worse! (handfuls). My doc said to stop Elmiron because it would probably continue. I have been off of it since 1st week in April and now NEW HAIR is growing back agian. I was on Elmiron 5 months totally. Wheeew!!!
This is a very rare side effect and may not happen to you. Elmiron did help my bladder and I wish I could have continued taking it.
05-14-2004, 10:41 AM
I haven't noticed any hair missing yet and I just finished my first month, but I am feeling so much better (I am also on an anti-biotic for a low count infection), and I hope that it is elmiron. I am sorry you can't take it any longer :( I hope you will find some things that will help you soon, soon, soon!!!:kiss:
05-14-2004, 02:31 PM
I'm so sorry to hear about your hair. I've been on elmiron for about 5 months and haven't noticed any unusual hair loss. It might help if you did some hair pampering maybe. Buy some really good conditioners, maybe hot oil treatments (I'm not sure if that would be ok or not), and maybe try and keep away from dying it or using any chemical treatments for awhile so it can rest. Definately talk to a hair care specialist. Not many people have that type of side effect. I'm so sorry you did. Are they going to supplement it with something else? I'm new at this too. Sorry if I'm not much help. I was diagnosed 6 months ago and figuring out what works is still a mystery for me. Plus it doesn't help that I have a less informed doctor. Good luck. I hope you will be doing better soon. Take care - Chris :)
05-15-2004, 07:03 AM
I'm very sorry to hear about your hair. I haven't heard of burned hair as a side effect before. Personally I didn't have any hair loss or hair issues. Have you asked your doctor and/or pharmacist about this?
05-17-2004, 01:15 AM
I know most do not have this side effect from Elmiron. My doctor is an IC specialist and said it was a rare side effect (only 1-4% of people experience this side effect). I tried it Elmiron twice. After the second on Elmiron and hair started falling out again, doctor said to discontinue.
Powered by vBulletin® Version 4.2.0 Copyright © 2013 vBulletin Solutions, Inc. All rights reserved.